Hail, Lancaster
- When
- June 11, 12:30 PM EST
- Where
- Lancaster County, 12 mi NNW of Lancaster
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.880, -80.851
Sheriff reported golf ball size hail at Indian Land.
Pulse storms produced penny to golf ball size hail across much of the CWA and covered the ground in portions of Lancaster County. Downburst winds also took down some trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Pulse storms produced penny to golf ball size hail across much of the CWA and covered the ground in portions of Lancaster County. Downburst winds also took down some trees and powerlines. An EF0 tornado touched down in the White Oak area of Fairfield County with one large tree crushing two vehicles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 11, 2:11 AM EST, 10 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 311 AM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS ON TODAY AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING THE DAY WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR PRECIPITATION IN THE FORECAST. && .NEAR TERM /THROUGH TODAY/... RADAR SHOWING CONVECTION DEVELOPING IN THE UPSTATE AT THE MOMENT. APPEARS THE CHANCE SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE REGION TODAY...UPPER LEVEL PATTERN CHANGE WITH RIDGE OVER THE SOUTHERN STATES RETROGRADING WHILE MEAN TROUGH DEVELOPING FROM OFF THE MID ATLANTIC COAST SOUTHWEST ACROSS THE CAROLINAS. COLDER AIR ALOFT WILL RESULT IN STEEPER MID LEVEL LAPSE RATES THAN PREVIOUS DAYS. EXPECT MODERATE TO STRONG INSTABILITY...STRONGEST ACROSS THE CSRA. PRECIPITABLE WATER CHART INDICATES MOISTURE IN PLACE WITH 1.5 TO 1.7 INCHES BY THIS AFTERNOON. WEAK LOW LEVEL CONVERGENCE ACROSS THE MIDLANDS. THINK MODELS OVERDOING SKY COVER TEMPERATURES SHOULD RISE INTO THE UPPER 80S TO AROUND 90. WILL INCREASE POPS TO GOOD CHANCE MOST OF THE AREA. INCREASING MID LEVEL NORTHWEST FLOW SHOULD ENHANCE CONVECTIVE DEVELOPMENT...SPC HAS LARGE AREA OF MIDLANDS/CSRA IN SLIGHT RISK OF SEVERE THUNDERSTORMS. CONVECTION SHOULD CONTINUE INTO THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... MODELS SUGGEST A STRONGER SHORT WAVE WILL DROP SOUTH ACROSS THE REGION TUESDAY...LOW LEVEL MOISTURE SHOULD BE STILL IN PLACE AND MODERATE INSTABILITY STILL FORECAST. WILL CONTINUE CHANCE THUNDERSTORMS TUESDAY AND WEDNESDAY...ALTHOUGH MAINLY DIURNAL IN NATURE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER LOW OVER AREA THURSDAY. ANOTHER UPPER LOW OFF THE NORTH CAROLINA COAST FRIDAY AND SATURDAY. UPPER LOW MOVES EAST AND AWAY BY SUNDAY. THESE FEATURES WILL PULL SHORT WAVES OVER THE AREA THROUGH SATURDAY...PROVIDING ENOUGH INSTABILITY TO KEEP A CHANCE- SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. ACTIVITY SHOULD BE EAST OF THE CAE CWA BY SUNDAY. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... LOW LEVEL EASTERLY FLOW HELPING TO PRODUCE SOME AREAS OF BKN CEILINGS AROUND 2000 FT...ESPECIALLY AT AGS/DNL/OGB. CLOUDS MAY ALSO AFFECT CAE/CUB BETWEEN 08Z-12Z. EXPECT MVFR CONDITIONS THIS MORNING AT AGS/DNL AND POSSIBLY OGB DUE TO CEILINGS AND CAE/CUB DUE TO SOME LIGHT FOG AS THERE IS LITTLE T/TD SPREAD. DURING MONDAY...S/W ENERGY WILL BE APPROACHING FROM THE N/NW AND EXPECT SCATTERED SHRA/TSRA TO DEVELOP DURING THE MIDDAY HOURS INTO MON NIGHT. DURING MONDAY...CONDITIONS WILL REMAIN VFR THROUGH MOST OF THE PERIOD...EXCEPT MVFR DURING CONVECTIVE ACTIVITY. TUESDAY THROUGH FRIDAY...AN INCREASED CHANCE OF SHOWERS OR THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY...OTHERWISE NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUN 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The Columbia radar (KCAE), 106 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
9 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.
Sheriff reported golf ball size hail at Indian Land.
Sheriff reported trees and powerlines down.
Sheriff reported hail from Lancaster to Heath Springs ranging from nickel to golf ball size.
EM reported 3/4 inch hail near Westville around hwys 521 and 601.
An EF0 touched town in the White Oak area and took down large trees and did minor damage to a church. Two vehicles were crushed under one tree with no occupants inside.
Sheriff reported nickel size hail.
Sheriff reported trees down on Coopers Mill road.
Public reported 3/4 inch hail in Elgin.
Trees down on Langford road and Smyrna Church road.
Savannah River Site reported nickel size hail.
Public reported nickel size hail.
Sheriff reported trees down from McCormick on Mulberry Lane to the Savannah Lakes Resort area on hwy 81.
Public reported quarter size hail covering the ground on hwy 178.
EM reported trees down in Williston on two homes doing minor damage.
Public reported nickel size hail just south of Orangeburg.
DOT reported trees down on Ehrhardt and Pocketville roads.
NWS employee found many large trees down on hwy 1 and a very large sign blow down on I-26 between hwy 1 and hwy 378.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyThe tornado archive for South Carolina, 2007Warnings in South Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26071, 26072, 26073, 26074, 26080, 26082, 26085, 26087, 26089, 26091, 26092, 26093, 26096, 26103, 26100, 26097, 26102.